MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM,CPR VIPER; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. IMPLANT SYSTEM,CPR VIPER; POLYETHYLENE SYNTHETIC SUTURE
Model Number IMPLANT SYSTEM,CPR VIPER
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 18 april 2024, it was reported by field staff via email that there had been an incident with an ar-8692ds 4 implant system, cpr viper.On (b)(6) 2024 in southern cross christchurch hospital, the surgeon used the cpr viper for a first pass of suture in a 2nd ray plantar plate repair.When the needle had passed through the end of the cpr viper it got caught and would not retract.The case was completed successfully through the use of another cpr viper.There was case/patient involvement.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the images provided from the field, arthrex concluded a most likely cause.The reported failure can be attributed to user-applied excessive force during the tightening process.

Brand Name
IMPLANT SYSTEM,CPR VIPER
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19311942
Report Number1220246-2024-03248
Device Sequence Number16919721
Product Code GAT
UDI-Device Identifier00888867190986
UDI-Public00888867190986
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM,CPR VIPER
Device Catalogue NumberAR-8692DS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/18/2025
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown